A 39-year-old female was evaluated for episodes of syncope and light-headedness that began two days prior to her hospital admission.{Monahan}  The history was consistent with possible cardiovascular causes, and the patient was admitted and placed on telemetry where the preceding rhythm strip was observed.
Ten days prior to admission she had been prescribed terfenadine (SeldaneŽ - an antihistamine) 60 mg twice-a-day and cefaclor (CeclorŽ - a cephalosporin antibiotic) 250 mg three-times-a-day.  On the eighth day of terfenadine therapy the patient began a self-medicated course of ketoconazole (NizoralŽ - an azole antifungal) at 200 mg twice-a-day for vaginal candidiasis.  She was also taking medroxyprogesterone acetate at a dosage of 2.5 mg a-day.
Upon admission to the hospital the patient was noted to have a QTc interval of 655 milliseconds (normal is less than 440 milliseconds).  During the hospitalization the patient experienced near syncopal episodes associated with torsades de pointes noted on telemetry.
After discontinuing the medications, the QTc interval normalized.  She had no further episodes of torsades de pointes, and she was discharged with no recurrence of syncope.

Monahan BP, Ferguson CL, Cleave ES, Lloyd BK, Troy J, Cantilena LR. Torsade de pointes occurring in association with terfenadine use. JAMA 1990; 264:2788-2790.